Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 86, NWS Albany, NY

June 22, 2008Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 22, 2008, 10:08 AM EDT for Ulster County, New York. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 10:08 AM EDT (14:08 UTC)
Expired
Jun 22, 2008, 10:53 AM EDT
In force
45 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Ulster County, NY

The radar

The Albany radar (KENX), 90 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 10:15 AM EDTTSTM WND DMGWawarsing, NYMULTIPLE TREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 2.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 221408
SVRALY
NYC111-221515-
/O.NEW.KALY.SV.W.0086.080622T1408Z-080622T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1008 AM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 1115 AM EDT

* AT 1005 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KERHONKSON...OR 7 MILES NORTHEAST OF ELLENVILLE...AND MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TILLSON BY 1025 AM EDT...
  HURLEY BY 1035 AM EDT...
  KINGSTON BY 1045 AM EDT...
  LAKE KATRINE BY 1050 AM EDT...
  SAUGERTIES BY 1105 AM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4164 7440 4172 7454 4210 7429 4209 7407
      4215 7403 4213 7392 4169 7404 4160 7414
      4162 7426 4163 7427 4159 7435 4159 7437
TIME...MOT...LOC 1408Z 226DEG 23KT 4178 7424

$$

BGM
3 follow-up statements
000 
WWUS51 KALY 221421
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1021 AM EDT SUN JUN 22 2008

NYC111-221515-
/O.CON.KALY.SV.W.0086.000000T0000Z-080622T1515Z/
ULSTER NY-
1021 AM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT
FOR EASTERN ULSTER COUNTY...

AT 1015 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ACCORD SPEEDWAY...OR 8 MILES NORTHWEST OF NEW PALTZ...
MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOMONTVILLE...MARBLETOWN...LAPLA AND PACAMA BY 1030 AM EDT...
  ROLLING MEADOWS...MORGAN HILL...HURLEY AND BLOOMINGTON BY 1035 AM
  EDT...
  STONY HOLLOW AND HILLSIDE BY 1040 AM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4177 7441 4210 7429 4209 7407 4215 7403
      4213 7393 4174 7403 4171 7410 4171 7416
TIME...MOT...LOC 1421Z 219DEG 25KT 4185 7418

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

BGM
000 
WWUS51 KALY 221443
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1043 AM EDT SUN JUN 22 2008

NYC111-221515-
/O.CON.KALY.SV.W.0086.000000T0000Z-080622T1515Z/
ULSTER NY-
1043 AM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT
FOR NORTHEASTERN ULSTER COUNTY...

AT 1040 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR HALIHAN HILL...OR NEAR KINGSTON...MOVING
NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VETERAN...FISH CREEK...CENTERVILLE AND BLUE MOUNTAIN BY 1050 AM
  EDT...
  SAUGERTIES...KATSBAAN...QUARRYVILLE AND 6 MILES SOUTHEAST OF
  MANORVILLE BY 1055 AM EDT...
  EAVESPORT BY 1100 AM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4193 7418 4209 7415 4209 7411 4209 7407
      4215 7403 4213 7393 4201 7396 4197 7398
      4187 7399 4186 7405
TIME...MOT...LOC 1443Z 218DEG 29KT 4201 7401

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

BGM
000 
WWUS51 KALY 221453
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1053 AM EDT SUN JUN 22 2008

NYC111-221502-
/O.CAN.KALY.SV.W.0086.000000T0000Z-080622T1515Z/
ULSTER NY-
1053 AM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ULSTER COUNTY IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

ADDITIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...STAY TUNED 
FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE.

LAT...LON 4193 7418 4209 7415 4209 7411 4209 7407
      4215 7403 4213 7393 4201 7396 4197 7398
      4187 7399 4186 7405
TIME...MOT...LOC 1452Z 218DEG 29KT 4207 7395

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

BGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:54 AM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 22, 6:54 AM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
654 AM EDT SUN JUN 22 2008

.SYNOPSIS...
SEVERAL DISTURBANCES IN ADVANCE OF AN UPPER LEVEL LOW OVER
SOUTHERN ONTARIO AND THE GREAT LAKES REGION WILL PRODUCE PERIODS OF
SHOWERS AND THUNDERSTORMS TODAY THROUGH MONDAY.  SOME OF THE
THUNDERSTORMS MAY BECOME STRONG TO SEVERE.  THE OCCLUDED FRONT TO
THE SYSTEM WILL MOVE EAST OF THE REGION MONDAY NIGHT INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE KENX/MOSAIC RADAR THIS MORNING SHOWS A BAND OF SHOWERS AND
THUNDERSTORMS SLOWLY MOVING N/NE ACROSS CNTRL NY...INTO NRN AND
ERN NY IN ASSOCIATION WITH A THERMAL/PREFRONTAL TROUGH. SOME
CONVECTION CONTINUES IN THIS BAND. CONVECTIVE PARCELS APPEAR TO
BE ELEVATED IN NATURE...BUT SHOULD TRANSITION TO SURFACE BASE BY
THE LATE MORNING ACCORDING TO BUFKIT GUIDANCE.

A VERY NEBULOUS AND MURKY SEVERE WEATHER POTENTIAL FOR THE LATE
MORNING AND AFTERNOON WITH FORECASTER CONFIDENCE LOW. SPC
CONTINUES A SLIGHT RISK FOR THE FCST AREA.  IT APPEARS THE MORNING
CONVECTION MAY PRODUCE SOME OUTFLOW BOUNDARIES THAT MAY FOCUS
MULTICELLULAR CONVECTION THAT FORMS MULTIPLE LINES BASED ON THE
UNIDIRECTIONAL SOUTHWESTERLY WIND PROFILE /850-300 HPA/ ON THE
EAST SIDE OF AN UPPER LEVEL H500 TROUGH OVER S-CNTRL ONTARIO AND
THE GREAT LAKES REGION. IT IS INTERESTING THAT SFC DEWPOINTS
UPSTREAM OF THIS BAND OF SHOWERS AND THUNDERSTORMS ARE STILL ONLY
IN THE MID AND UPPER 50S.  CAREFUL INSPECTION OF GFS/NAM MODEL
SOUNDING GUIDANCE IS SHOWING WIDESPREAD 60S /IN SOME CASES MID AND
UPPER 60S BY THE PM/.  THESE DEWPOINTS ARE PRODUCING SFC BASED
INSTABILITY VALUES IN THE 1000-2000 J/KG RANGE.  WE BELIEVE THE
BATCH OF SHRAS/TSRAS UPSTREAM WILL HELP MOISTEN THE BOUNDARY LAYER
TO PRODUCE DEWPOINTS IN THE U50S TO L60S OVER THE FCST AREA.
HOWEVER...HEIGHT FALLS AND STEEP MID LEVEL LAPSE RATES ARE LACKING
TODAY. ALSO...DEEP BULK SHEAR IN THE 0-6 KM LAYER IS ONLY ABOUT
30 KTS. AGAIN...ANY MULTICELLULAR CONVECTION WILL LIKELY FORM INTO
A LINE. IT MAY BE AN EARLY SHOW WITH ANY STRONG TO SEVERE TSRAS
OCCURRING IN THE LATE MORNING THROUGH THE MID AFTERNOON.

OUR LOCAL MAGLENTA SEVERE WEATHER CONDITIONAL INDEX YIELDS A MINOR
SEVERE DAY /LESS THAN 10 EVENTS/ POSSIBLE WITH THE FOLLOWING
VALUES ENTERED:

SBCAPE=1200 J/KG /THIS MAY BE TOO HIGH/
MAX SOUNDING WIND = 60 KTS
EHI = 0.4
0-3KM SREH = 80
STORM MOTION = 25KTS

THE UPPER LEVEL DIVERGENCE FROM THE GFS IS GREATEST BETWEEN 1800-0000
UTC OVER WRN-CNTRL NEAR THE LEFT FRONT QUADRANT OF AN H250 80-95 KT
JET STREAK OVER LOWER 0H-WRN PA. THE BEST H850 LLJ OF 25-30 KTS
MOVES THROUGH BY 1800 UTC. THE WET BULB ZERO HEIGHTS ARE IN THE
8.5-10 KFT RANGE...WHICH IS ABOUT NORMAL FOR MID-LATE JUNE.  THE
BEST SEVERE THREAT WILL BE DAMAGING WINDS.  WE ADDED ENHANCED
WORDING OF SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL TO THE
GRIDS. PRECIPITABLE WATER VALUES RISE BACK TO 1-1.5 INCHES...SO
SOME BURSTS OF HEAVY RAINFALL ARE POSSIBLE THROUGHOUT THE DAY...AS
THE AIR MASS GETS MORE HUMID.

GFSMOS HIGH TEMPS LOOKED PRETTY GOOD.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
SUNDAY NIGHT...ANY SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO
DECREASE IN THE EARLY EVENING WITH SOME PATCHY FOG FORMING...AS
THE SKIES WILL LIKELY BECOME PARTLY CLOUDY. A MID AND UPPER JET
MAX BEGINS TO INCH CLOSE TO THE FCST AREA FROM THE SOUTH AND WEST
TOWARDS 1200 UTC...AND THIS MAY ACTUALLY INCREASE THE CHANCES FOR
SVR WEATHER FROM THE CAPITAL DISTRICT...SRN VT...AND THE CATSKILLS
SOUTHWARD FOR MONDAY. SPC DAY 2 LOOKS ACTUALLY PRETTY GOOD.

MONDAY...THE SHORT TERM MODEL GUIDANCE INDICATES THE OCCLUDED
FRONT ASSOCIATED WITH THE POSITIVELY TILTED UPPER LEVEL TROUGH
UPSTREAM MAY TRIGGER ANOTHER ROUND OF STRONG TO SEVERE
THUNDERSTORMS. A MOIST AND UNSTABLE AIR MASS WILL BE IN PLACE WITH
EVEN SOME DECENT SOLAR HEATING DURING THE MORNING THAT A
CLUSTER/LINE OF SEVERE THUNDERSTORMS MAY OCCUR.   AN 250 HPA JET
STREAK OF 90-100 KTS WILL BE OVER CNTRL-ERN PA...ERN NY...AND WRN
NEW ENGLAND. THE DEEP SHEAR LOOKS BETTER WITH AROUND 50 KTS
POTENTIALLY REALIZING SURFACE BASED INSTABILITY OF 1000-2000
J/KG...SO LARGE HAIL AND BOWING SEGMENTS ALONG A LINE MAY BE
POSSIBLE. WE WILL CONTINUE TO MENTION THE SEVERE THREAT IN THE
HAZARDOUS WEATHER OUTLOOK.

MONDAY NIGHT...THE OCCLUDED BOUNDARY SHOULD MAKE STEADY PROGRESS
ACROSS ERN NY WITH SHOWERS AND THUNDERSTORMS TAPERING AROUND
MIDNIGHT.  WE TENDED TO LOWER THE POPS TO SLIGHT CHANCE VALUES
AFTER 0400 UTC TUE.  SFC HIGH PRESSURE BEGINS TO BUILD IN FROM THE
MIDWEST TUESDAY MORNING...THE UPPER TROUGH AXIS STILL WILL LINGER
OVER ERN NY/WRN NEW ENGLAND ON TUE.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
UPPER TROUGH AXIS FINALLY MOVES OFF TO THE EAST TUESDAY EVENING.
WILL HAVE LINGERING THREAT FOR CONVECTIVE TUESDAY. FLOW BECOMES
FLATTENED ACROSS THE NORTHERN TIER OF THE UNITED STATES FOR MID WEEK
WITH HIGHER PRESSURE BUILDING IN AT THE SURFACE. IMPULSES WILL MOVE
THROUGH QUICK FLOW WITH THE SURFACE RIDGE GETTING SUPPRESSED. THE
NEXT MAIN SHORT WAVE MOVES ACROSS WESTERN CANADA WITH A TROUGH
DIGGING ACROSS THE GREAT LAKES REGION NEXT WEEKEND AND A RIDGE
BUILDING OVER THE PLAINS. THE MODELS DIFFER WITH HOW AMPLIFIED THE
PATTERN WILL GET. THE ECMWF IS THE MOST ROBUST. GENERALLY...FINALLY
LOOKING AT DRY WEATHER FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT
WITH CHANCES FOR SHOWERS AND THUNDERSTORMS RETURNING FOR LATE IN THE
WEEK INTO NEXT WEEKEND.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
A SFC TROUGH ASSOCIATED WITH AN UPPER LEVEL LOW OVER THE NRN GREAT
LAKES REGION WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO ERN
NY AND WRN NEW ENGLAND PRIMARILY BETWEEN 1200 UTC SUN TO 0000 UTC
MON.  MULTICELLULAR CONVECTION WILL EVOLVE INTO A SLOW MOVING LINE
OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS IN THE LATE MORNING
INTO THE EARLY PM. WE ADDED A TEMPO FOR A TSRA AT KALB AND KGFL
BTWN 12-14 UTC BASED ON THE RADAR TRENDS. WE INCLUDED A VCTS AT
KPOU AROUND 1400 UTC. WE STILL INCLUDED CB/S FOR NOW UNTIL THE
CONVECTIVE DETAILS BECOME MORE CLEARER OVER THE NEXT 3 TO 6 HOURS
FOR THE AFTERNOON TIME FRAME. THERE IS A GOOD BET FOR MVFR VSBYS
AT ALL THE TAF SITES PRIOR TO AND SHORTLY AFTER 1800 UTC IN THE
SHOWERY ACTIVITY. THE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH
AFTER 0000 UTC MON.

THE WINDS WILL GENERALLY BE S/SE AT 5-10 KTS AFTER 1200 UTC...WITH A
FEW GUSTS CLOSE TO 20 KTS AT KALB.  THE WINDS WILL RELAX AFTER 0000
UTC AND WILL BECOME LIGHT TO CALM AT 5 KTS OR LESS.  SOME MVFR/IFR
RADIATIONAL MIST/FOG IS POSSIBLE AT ALL SITES DEPENDING ON THE
AMOUNT OF CLEARING IN THE WAKE OF THE SFC TROUGH.

OUTLOOK...
MON...VFR/MVFR...CHC OF SHRA/TSTMS.
TUE...VFR...CHC OF PM -SHRA/TSTMS.
WED...VFR...NO SIG WX.
THU...VFR...CHC -SHRA/TSTMS.
&&

.FIRE WEATHER...
SEVERAL DISTURBANCES ASSOCIATED WITH AN UPPER LEVEL TROUGH WILL
PRODUCE SHOWERS AND THUNDERSTORMS THROUGH MONDAY.  AN OCCLUDED
FRONT WILL CLEAR MOST OF THE REGION MONDAY NIGHT INTO TUESDAY. WET
FLAG CONDITIONS ARE LIKELY THIS AFTERNOON.

RH VALUES WILL ONLY FALL TO 60 TO 75 PERCENT TODAY...AND THEN
RECOVER TO 85 TO 100 PERCENT SUNDAY NIGHT.  RH VALUES WILL FALL TO
50 TO 70 PERCENT MONDAY AFTERNOON.

SURFACE WINDS OF 5 TO 15 MPH WILL BE COMMON FROM THE SOUTH TODAY
WITH A FEW GUSTS TO 25 MPH. THE WINDS WILL BECOME LIGHT AND
VARIABLE SUNDAY NIGHT.  SOUTH OR SOUTHWEST WINDS OF 10 TO 15 MPH
WILL OCCUR ON MONDAY.  GUSTY WINDS IN EXCESS OF 30 MPH ARE
POSSIBLE WITH ANY THUNDERSTORMS.

&&

.HYDROLOGY...
THE NEXT FEW DAYS WILL FEATURE PERIODS OF SHOWERS AND
THUNDERSTORMS.  PRECIPITABLE WATER VALUES WILL RISE TO ABOUT 150%
OF NORMAL IN SOME LOCATIONS. HEAVY DOWNPOURS FROM THUNDERSTORMS
ARE LIKELY WITH ONE TO TWO INCHES OCCURRING IN SOME LOCATIONS.
OVERALL...MAIN STEM RIVERS WILL NOT HAVE SIGNIFICANT RISES.
HOWEVER...SOME SMALL CREEKS AND STREAMS MAY REACH BANKFULL IN
PERSISTENT OR HEAVY RAINFALL TODAY AND TOMORROW.  SOME RURAL/URBAN
AND SMALL STREAM ADVISORIES MAY BE NECESSARY...BUT FLOODING IS NOT
EXPECTED. A DRIER AIR MASS WILL BUILD IN BY MID WEEK.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...IAA
AVIATION...WASULA
FIRE WEATHER...WASULA
HYDROLOGY...WASULA
Hazardous weather outlook, Jun 22, 4:26 AM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
426 AM EDT SUN JUN 22 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-231100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
426 AM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED. SOME OF THESE STORMS
MAY BECOME SEVERE. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE
OF WIND GUSTS IN EXCESS OF 60 MPH AND HAIL GREATER THAN THREE
QUARTERS OF AN INCH IN DIAMETER. STORMS WILL MOVE NORTHEAST AT 30
MPH. IN ADDITION...STORMS WILL LIKELY PRODUCE VERY HEAVY RAINFALL
THAT COULD LEAD TO SOME URBAN OR RURAL AND SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY
AHEAD OF AN OCCLUDED FRONT.  DAMAGING WINDS IN EXCESS OF 60 MPH
AND HAIL LARGER THAN PENNIES WILL BE THE MAIN THREATS ONCE AGAIN
WITH ANY SEVERE THUNDERSTORMS.

THERE IS A CHANCE OF THUNDERSTORMS DURING THE AFTERNOONS OF
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

TAW

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jun 22, 9:29 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
929 AM EDT SUN JUN 22 2008

NYZ063-064-221430-
EASTERN ULSTER NY-WESTERN ULSTER NY-
929 AM EDT SUN JUN 22 2008

...A STRONG THUNDERSTORM IN ULSTER COUNTY...

AT 926 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN.  THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF ELLENVILLE...AND
MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
ELLENVILLE BY 945 AM EDT
NAPANOCH BY 950 AM EDT
KERHONKSON BY 1000 AM EDT
OLIVEBRIDGE BY 1020 AM EDT
TILLSON BY 1025 AM EDT
HURLEY BY 1030 AM EDT

IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN...WET ROADS WILL CAUSE SLIPPERY TRAVEL CONDITIONS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

BGM

WWW.WEATHER.GOV/ALBANY
Special weather statement, Jun 22, 10:06 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1006 AM EDT SUN JUN 22 2008

NYZ063-064-221445-
EASTERN ULSTER NY-WESTERN ULSTER NY-
1006 AM EDT SUN JUN 22 2008

...A STRONG THUNDERSTORM IN ULSTER COUNTY...

AT 1001 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 55 MPH...FREQUENT
LIGHTNING...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
KERHONKSON...OR ABOUT OVER ELLENVILLE...AND MOVING NORTHEAST AT 25
MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF NEW PALTZ BY 1015 AM EDT
TILLSON AND 6 MILES SOUTHEAST OF OLIVEBRIDGE BY 1025 AM EDT
HURLEY BY 1035 AM EDT
KINGSTON AND 7 MILES SOUTHEAST OF WEST HURLEY BY 1040 AM EDT
LAKE KATRINE...8 MILES SOUTHEAST OF WOODSTOCK AND 9 MILES SOUTH OF
SAUGERTIES BY 1045 AM EDT

IN ADDITION TO HAIL AND STRONG WIND HAZARDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

BGM

WWW.WEATHER.GOV/ALBANY

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 11:42 AM EDTAreal Flood AdvisoryALYWashington3 hr
Jun 22, 4:20 PM EDTSevere Thunderstorm WarningALYAlbany, Saratoga, Schenectady55 min
Jun 22, 4:23 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery67 min
Jun 22, 4:28 PM EDTTornado WarningALYAlbany, Saratoga, Schenectady47 min
Jun 22, 4:49 PM EDTSevere Thunderstorm WarningALYSaratoga41 min
Jun 22, 5:04 PM EDTAreal Flood AdvisoryALYSaratoga, Schenectady3 hr
Jun 22, 5:06 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington29 min
Jun 22, 5:12 PM EDTTornado WarningALYRensselaer, Saratoga44 min
Jun 22, 5:14 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer28 min
Jun 22, 5:23 PM EDTAreal Flood AdvisoryALYRensselaer, Washington3 hr
Jun 22, 5:49 PM EDTSevere Thunderstorm WarningALYWashington41 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.